MAUDE Adverse Event Report: PENUMBRA, INC. SENDIT DELIVERY DEVICE; NRY

PENUMBRA, INC. SENDIT DELIVERY DEVICE; NRY
Catalog Number RED72SDKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red72 reperfusion catheter (red72), a sendit delivery device (sendit) and a non-penumbra guide catheter.During the procedure, the physician advanced the guide catheter with the red72 and sendit.The physician then removed the sendit and noticed under fluoroscopy that the distal portion of the sendit from the mid-shaft was fractured inside the red72.Therefore, the red72 containing the fractured sendit was removed from the patient.The procedure was completed using a different catheter and the same guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned sendit confirmed that the device was fractured.Based on the damage at the fractured location, the device may have been stretched before it fractured.If the device is retracted against resistance, damage such as a fracture may occur.Due to the returned condition, the sendit device could not be functionally tested during evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
SENDIT DELIVERY DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21028497
Report Number3005168196-2024-00428
Device Sequence Number21134043
Product Code NRY
UDI-Device Identifier00815948025943
UDI-Public00815948025943
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00012845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown